Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 451, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2001, 11:43 PM CDT for Kingfisher County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2001, 11:43 PM CDT (04:43 UTC)
- Expired
- Jun 17, 2001, 12:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingfisher County, OK
The radar
The Vance AFB radar (KVNX), 70 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2952 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 170444 SVROKC OKC073-170530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1143 PM CDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINGFISHER COUNTY IN CENTRAL OKLAHOMA * UNTIL 1230 AM CDT * AT 1143 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM BETWEEN HENNESSEY AND BISON MOVING EAST-SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE HENNESSEY HAIL UP TO THE SIZE OF NICEKLS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3627 9794 3611 9803 3593 9768 3616 9767 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:13 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 16, 10:13 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1013 PM CDT SAT JUN 16 2001 THUNDERSTORMS WHICH FORMED ACROSS SOUTHWEST KANSAS EARLIER ALONG THE DRYLINE HAVE NOW EVOLVED INTO A SEMI-ORGANIZED CLUSTER NOW ACROSS NORTHERN OKLAHOMA. DESPITE THE LOSS OF DAYTIME HEATING THESE STORMS HAVE SUSTAINED THEIR INTENSITY AS THEY MAINTAINED STRONG STORM RELATIVE FLOW DUE TO AN ADEQUATE COLD POOL AND STRONG SOUTHEAST LOW LEVEL FLOW. LATEST ANALYSIS INDICATE LOW LEVEL JET HAS ALREADY STRENGTHENS TO 35 TO 40 KNOTS AHEAD OF THE THUNDERSTORM COMPLEX. IN ADDITION LATEST GUIDANCE SHIFTS THE MID LEVEL RIDGE CURRENTLY OVER NEW MEXICO FARTHER WEST RESULTING IN NORTHERLY 500 MB FLOW BETWEEN 06-12Z. SHEAR VALUES OF 35 TO 30 KNOTS BETWEEN 0-6 KM WILL LIKELY SUSTAIN A FEW SEVERE STORMS AT LEAST FOR 2 OR 3 MORE HOURS...WITH THE LATEST ETA SUGGESTING AREAS NORTH OF INTERSTATE 40 WILL HAVE THE BEST CHANCE FOR SEVERE STORMS BEFORE ENTERING WEAKER MID LEVEL FLOW FARTHER SOUTH. PLAN TO UPDATE HAZARDOUS WEATHER OUTLOOK TO INCLUDE SLIGHT RISK OVERNIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 40...UP TO THE THUNDERSTORM COMPLEX. ZONE UPDATES WILL ALSO BE ISSUED SHORTLY. .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, Jun 16, 8:40 PM CDT, 3 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 0.H5 WSW CHEROKEE OK 61 MPH WIND GUST
06/16/01 ALFALFA RECORDED BY OKLAHOMA
MESONET
KTLocal storm report, Jun 16, 9:07 PM CDT, 2 hours 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 18 NNE MOORELAND OK 1.00 INCH HAIL
06/16/01 WOODWARD PUBLIC REPORT
KTLocal storm report, Jun 16, 9:46 PM CDT, 1 hour 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 3 N QUINLAN OK .75 INCH HAIL
06/16/01 WOODWARD 60-65 MPH WINDS
ESTIMATED ALSO
PUBLIC REPORT
0920 PM BLACKWELL OK 61 MPH WIND GUST
06/16/01 KAY MEASURED BY CABLE
COMPANY
0930 PM 19 NNW CHESTER OK .75 INCH HAIL
06/16/01 MAJOR PUBLIC REPORT
0940 PM 21 S ALVA OK 70 MPH WIND GUST
06/16/01 WOODS ESTIMATED BY PUBLIC
KTLocal storm report, Jun 16, 10:30 PM CDT, 1 hour 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM FAIRVIEW OK 1.00 INCH HAIL
06/16/01 MAJOR RPT BY SHERIFFS OFFICE
CWSpecial weather statement, Jun 16, 10:36 PM CDT, 1 hour 7 minutes before
OKZ004>048-050>052-TXZ083>090-170530- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1036 PM CDT SAT JUN 16 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THE MIDDLE OF THE NIGHT ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA. THE SLIGHT RISK AREA IS MAINLY NORTH OF A LINE FROM ANADARKO...TO NORMAN...TO SEMINOLE...TO NEAR A LINE FROM FAIRVIEW...TO ENID... TO PERRY. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. ONE VERY LARGE SEVERE THUNDERSTORM OVER MAJOR COUNTY LIKELY CONTAINS GOLF BALL SIZE HAIL AND WIND GUSTS TO 75 MPH. THIS STORM... AND PERHAPS OTHER INTENSIFYING STORMS DEVELOPING ACROSS NORTHERN OKLAHOMA ARE EXPECTED TO MOVE SOUTH TO SOUTHEAST AT 20 MPH FOR SEVERAL MORE HOURS...BEFORE ENTERING A LESS FAVORABLE ENVIRONMENT... CAUSING THEM TO WEAKEN. SOME OF THESE STORMS HAVE TO POTENTIAL TO PRODUCE AN UNUSUALLY LARGE PATH OF DESTRUCTIVE HAIL AND DAMAGING WINDS. JAMES
Local storm report, Jun 16, 11:27 PM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT SAT JUN 16 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1118 PM COVINGTON OK .75 INCH HAIL
06/16/01 GARFIELD RPT BY COUNTY EM
1118 PM 2 S DRUMMOND OK .88 INCH HAIL
06/16/01 GARFIELD RPT BY COUNTY EM
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 63 min |
| Jun 16, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 35 min |
| Jun 16, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 65 min |
| Jun 16, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 51 min |
| Jun 16, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 62 min |
| Jun 16, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 44 min |
| Jun 16, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 45 min |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Major | 50 min |
| Jun 16, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 66 min |
| Jun 16, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.